Alert archive / Wyoming / Red Flag Warnings in 2012
Red Flag Warning 54, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Aug 25, 2012, 1:31 PM MDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2012, 1:31 PM MDT (19:31 UTC)
- Expired
- Aug 25, 2012, 7:00 PM MDT
- In force
- 5 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
507 WWUS85 KCYS 251931 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 131 PM MDT SAT AUG 25 2012 ...GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL CONTINUE OVER PARTS OF CARBON COUNTY THROUGH THE EARLY EVENING... .CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE OVER THE LOWER ELEVATIONS OF CARBON COUNTY THROUGH 7 PM. GUSTY WESTERLY SURFACE WINDS AND RELATIVE HUMIDITY VALUES LESS THAN 15 PERCENT WILL PERSIST OVER THAT AREA THROUGH THE EARLY EVENING. WYZ303-304-306-260100- /O.NEW.KCYS.FW.W.0054.120825T1931Z-120826T0100Z/ CENTRAL AND NORTHERN CARBON/FERRIS-SEMINOE-SHIRLEY MOUNTAINS- SOUTHWEST CARBON-UPPER NORTH PLATTE RIVER BASIN- 131 PM MDT SAT AUG 25 2012 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 303... 304 AND 306... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 303 CENTRAL AND NORTHERN CARBON/FERRIS-SEMINOE-SHIRLEY MOUNTAINS...FIRE WEATHER ZONE 304 SOUTHWEST CARBON AND FIRE WEATHER ZONE 306 UPPER NORTH PLATTE RIVER BASIN. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...LOW HUMIDITIES...GUSTY WEST WINDS...AND DRY FUELS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS THROUGH EARLY THIS EVENING. THOSE CONDITIONS ARE FAVORABLE FOR RAPID FIRE SPREAD AND FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ WEILAND
1 follow-up statement
526 WWUS85 KCYS 260055 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 655 PM MDT SAT AUG 25 2012 WYZ303-304-306-260200- /O.EXP.KCYS.FW.W.0054.000000T0000Z-120826T0100Z/ CENTRAL AND NORTHERN CARBON/FERRIS-SEMINOE-SHIRLEY MOUNTAINS- SOUTHWEST CARBON-UPPER NORTH PLATTE RIVER BASIN- 655 PM MDT SAT AUG 25 2012 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 303...304 AND 306... WINDS HAVE DIMINISHED OVER THE AREA AND RELATIVE HUMIDITIES ARE RECOVERING SLOWLY AND WILL CONTINUE TO RISE THIS EVENING...THUS THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$ RE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Aug 25, 11:46 AM MDT, 1 hour 45 minutes earlier.
Area forecast discussion, Aug 25, 11:46 AM MDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1146 AM MDT SAT AUG 25 2012 .AVIATION...18Z TAF ISSUANCE... SATELLITE IMAGERY SHOWS A FEW AREAS OF VFR CIGS (WITH BASES AROUND 6 KFT AGL) PERSISTING OVER THE SOUTHERN NEBRASKA PANHANDLE. HOWEVER...THE TREND HAS BEEN FOR THIS CLOUD DECK TO BREAK UP OVER THE PAST HOUR AND THIS SHOULD CONTINUE THROUGH THE AFTERNOON. CLEAR SKIES WILL PREVAIL THROUGH THE REMAINDER OF THE TAF PERIOD IN A DRY AIRMASS. BREEZY NE WINDS ARE POSSIBLE AT KSNY AND KBFF THROUGH 21Z SAT BEFORE WINDS SHIFT TO EASTERLY AND WEAKEN. THERE IS A LOW POSSIBILITY OF SOME MVFR CIGS RETURNING TO KSNY AND KAIA BETWEEN 06-12Z SUN...HOWEVER CONFIDENCE IS NOT HIGH ENOUGH TO INCLUDE IN THE TAFS AT THIS POINT. && .PREV DISCUSSION... /ISSUED 1019 AM MDT SAT AUG 25 2012/ DISCUSSION... THE SURFACE COLD FRONT USHERING THE NEW AND COOLER AIR MASS WAS SOUTH OF ALL BUT THE SOUTHWEST CORNER OF THE CWA AT MID MORNING. BEST SURFACE PRESSURE RISES WERE OVER THE SOUTHEAST PART OF THE CWA AT THAT TIME AND WERE HELPING TO PRODUCE NORTHERLY SURFACE WINDS GUSTING AS HIGH AS 30 MPH. LOWER CLOUDS DEVELOPED BEHIND THE FRONT OVER PARTS OF THE EASTERN CWA. AT 16Z...THE CLOUD COVER CONTINUES TO ERODE AND WAS MAINLY OVER THE SOUTHERN PANHANDLE. AS SURFACE HIGH PRESSURE BUILDS OVER THE CWA...THE WINDS WILL BECOME LIGHTER AND TURN TO THE SOUTHEAST. ALSO... MOSTLY SUNNY SKIES WILL BE OVER THE ENTIRE CWA BY 19Z. IN A RECENT UPDATE HAVE LOWERED TEMPERATURES A FEW DEGREES EAST OF THE LARAMIE RANGE. WILL KEEP THE CWA DRY THROUGH THE AFTERNOON DUE TO THE DRY AND STABLE AIR MASS. PREV DISCUSSION... /ISSUED 352 AM MDT SAT AUG 25 2012/ SHORT TERM...TODAY THROUGH MONDAY NIGHT FORECAST CHALLENGE DEALS WITH FIRE WEATHER MAINLY...FOLLOWED BY RAIN CHANCES SUNDAY. CURRENTLY...FRONTAL BOUNDARY MAKING ITS WAY THROUGH SOUTHEAST WYOMING AND NEBRASKA PANHANDLE THIS MORNING. THE FRONT IS ALREADY THROUGH ALLIANCE AND CHEYENNE. GUSTY NORTH AND NORTHEAST WINDS BEHIND THE FRONT WITH DOUGLAS GUSTING TO NEAR 40 MPH WHEN IT WENT THROUGH. TO OUR WEST...NOTHING BUT CLEAR SKIES AND HIGH PRESSURE DOMINATING THE PAC NW. LOOKS LIKE A PERIOD OF GUSTY WINDS THIS MORNING AS 3 HOUR PRESSURE RISES ON THE ORDER OF 3 TO 3.5MBS BEHIND THE FRONT. LATEST GUIDANCE SHOWING WINDS REALLY TAPERING OFF AFTER SUNRISE. WINDS WERE PRETTY GUSTY UP IN MONTANA AND IDAHO YESTERDAY BEHIND THAT FRONT AND AM CONCERNED THAT THESE WINDS MAY BE GUSTY HERE AS WELL TODAY. FOR NOW...WILL HOLD OFF ON ANY FIRE HEADLINES...BUT DAY SHIFT MAY NEED TO ISSUE A FEW SHORT NOTICE RED FLAGS...ESPECIALLY OUT IN CARBON COUNTY WHERE AFTERNOON HUMIDITY IS EXPECTED TO BE IN THE SINGLE DIGITS. COOLEST DAY OF THE NEXT WEEK LOOKS TO OCCUR TODAY BEHIND THE FRONT WITH UPPER 70S AND LOW 80S LIKELY ACROSS THE CWA. TEMPERATURES BEGIN TO WARM SUNDAY WITH 700MB TEMPERATURES CLIMBING FROM +10C TODAY TO +14C SUNDAY AFTERNOON. SHOULD BE SOLIDLY BACK IN THE 90S EAST OF THE LARAMIE RANGE SUNDAY AFTERNOON WITH MID TO UPPER 80S WEST. UPPER HIGH EXPECTED TO BUILD BIG TIME MONDAY WITH 500MB HEIGHTS INCREASING FROM 591DMS SUNDAY TO 594DMS MONDAY AFTERNOON. 700MB TEMPERATURES CLIMB TO +16C AS WELL...SO MONDAY LOOKS HOT. COULD SEE TRIPLE DIGITS RETURNING TO THE PANHANDLE MONDAY. LONG TERM...TUESDAY THROUGH SATURDAY THE HOPE FOR THIS TIMEFRAME IS THE MONSOON MOISTURE RETURNING TO THE AREA TUESDAY-FRIDAY. TUESDAY AND TUESDAY NIGHT: MODELS APPEAR TO BE SHOWING A SOMEWHAT CONSISTENT SIGNAL OF THE UPPER LEVEL RIDGE DOMINATING THE AREA WITH SOMEWHAT OF A HINT OF THE MONSOON MOISTURE BUILDING INTO NORTHERN COLORADO AND THE SOUTHERN WYOMING BORDER. WE DID KEEP THE BEST CHANCE OF SHOWERS AND THUNDERSTORMS IN THE MOUNTAINS DURING THIS TIME...BUT NOT REAL CONFIDENT THAT THIS CONVECTION WILL MAKE IT TOO FAR OUT INTO THE PLAINS SINCE THE STEERING FLOW WILL BE FAIRLY WEAK. THIS CONVECTION SHOULD BEGIN TO WEAKEN BY AROUND SUNSET. WEDNESDAY AND SATURDAY... THIS TIMEFRAME IS SHOWING CONSIDERABLE DIFFERENCES IN THE MODELS ON THE TIMING OF THE UPPER LEVEL WAVES MOVING THROUGH THE CANADIAN PROVIDENCES. THE GFS/UKMET SHOWS A MUCH STRONGER AND MORE PROGRESSIVE WAVE MOVING THROUGH THE CANADIAN PROVIDENCES FROM WEDNESDAY INTO THURSDAY WHILE THE ECMWF/GEM ARE HOLDING BACK THE MAIN UPPER LEVEL TROF AND SENDING OUT PIECES OF ENERGY AHEAD OF IT. MEANWHILE...THE GEFS IS SHOWING A LITTLE OF BOTH WITH SOME ENSEMBLE MEMBERS HOLDING BACK THE MAIN WAVE AND SOME OF THEM SHOWING MUCH FASTER PROGRESS. WE ARE GOING TO PLAY THE MIDDLE OF THE ROAD APPROACH FOR NOW...WHICH WOULD TEND TO KEEP THE MONSOON MOISTURE IN PLACE OVER THE AREA THROUGH FRIDAY. IF THE GFS/UKMET DOES VERIFY...WINDY CONDITIONS COULD DEVELOP ESPECIALLY ACROSS THE WESTERN HALF OF THE FORECAST AREA ON WEDNESDAY AHEAD OF THE PROGRESSIVE TROF WHICH COULD PRESENT THE POTENTIAL FOR SOME WIND GUSTS OF 30-40 MPH AND RED FLAG CONDITIONS. THIS COULD ALSO TRIGGER SOME GOOD UPSLOPE FLOW ACROSS THE SNOWY AND LARAMIE RANGES. ANY CONVECTION THAT DOES DEVELOP OVER MOUNTAIN RANGES COULD SPILL INTO THE PLAINS AND BRING A FAIRLY DECENT CHANCE OF SCATTERED THUNDERSTORMS WITH SOME OF THE STORMS PRODUCING HEAVY RAINFALL DUE TO PRECIPITABLE WATER VALUES POSSIBLY REACHING 1 TO 2 STANDARD DEVIATIONS ABOVE NORMAL. HOWEVER...IF THE ECMWF/GEM VERIFIES...WIND SPEEDS WILL MOST LIKELY BE SOMEWHAT LIGHTER WITH LESSER COVERAGE OF SHOWERS AND THUNDERSTORMS. TEMPERATURES WILL CONTINUE TO BE QUITE WARM DURING THIS TIME WITH AFTERNOON HIGHS STILL ABOVE NORMAL FOR THIS TIME OF YEAR WITH SOMEWHAT OF COOL DOWN POSSIBLE ON THURSDAY AFTER THE PASSAGE OF THE FRONT. WE WILL KEEP THE CHANCE OF THUNDERSTORMS GOING OVER THE AREA AT LEAST THROUGH FRIDAY. LATEST SURFACE ANALYSIS WAS SHOWING THE FRONTAL BOUNDARY FROM JUST SOUTH OF BORDEAUX TO NEAR TORRINGTON STRETCHING NORTHEAST THROUGH NORTHERN SIOUX COUNTY WHERE A STRAY SHOWER EXISTS. THIS BOUNDARY IS PROGGED TO CONTINUE SLIDE SOUTHEAST AS THE NIGHT PROGRESSES. PRESSURE RISES BEHIND THIS BOUNDARY ARE ON THE ORDER OF 5MB WITH SHOULD CONTINUE TO AID IN PUSHING THIS BOUNDARY SOUTH. AHEAD OF THIS BOUNDARY WE ARE STILL CONCERNED THAT SOME IFR/LIFR CEILINGS MAY DEVELOP MAINLY AT AIA AND SNY TAF SITES BETWEEN 08Z AND 10Z...BUT THESE LOW CEILINGS SHOULD CLEAR OUT FAIRLY QUICKLY ONCE THE BOUNDARY PASSES THROUGH. CURRENT TIMING OF THE FRONT SHOULD CROSS CYS BY 08Z...BFF AROUND 09Z-10Z...AIA 11-12Z AND SNY 12Z- 13Z. FIRE WEATHER... WARM AND DRY WEATHER TO CONTINUE ACROSS SOUTHEAST WYOMING AND NEBRASKA PANHANDLE AS HIGH PRESSURE BUILDS OVER THE AREA STARTING TODAY AND PERSISTING THROUGH MOST OF THE WEEK. CRITICAL AFTERNOON HUMIDITIES EXPECTED EACH DAY WITH POOR OVERNIGHT RECOVERIES IN SOUTHEAST WYOMING. HUMIDITY RECOVERIES A LITTLE BETTER IN THE PANHANDLE AS SOUTHEAST WINDS SHOULD PROVIDE SOME LOW LEVEL MOISTURE INTO THE AREA. FORTUNATELY...WINDS LOOK TO BE LIGHT THROUGH MONDAY ALLEVIATING ANY FIRE WEATHER PROBLEMS. NEXT RED FLAG DAY LOOKS TO BE WEDNESDAY AS LOW LEVEL WINDS BEGIN TO INCREASE AHEAD OF THE NEXT LOW PRESSURE SYSTEM TRACKING THROUGH MONTANA. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && AVIATION...FINCH
Hazardous weather outlook, Aug 25, 10:21 AM MDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1021 AM MDT SAT AUG 25 2012 WYZ101>119-261030- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1021 AM MDT SAT AUG 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF AFTERNOON THUNDERSTORMS ACROSS THE MOUNTAINS EACH DAY NEXT WEEK. SOME OF THE THUNDERSTORMS MAY SPILL INTO THE WYOMING PLAINS WEDNESDAY INTO FRIDAY. THESE STORMS ARE NOT ANTICIPATED TO BECOME STRONG OR SEVERE. GUSTY SOUTHWEST WINDS ARE POSSIBLE ON WEDNESDAY ACROSS AREAS WEST OF THE LARAMIE RANGE WHICH MAY POSE A THREAT FOR RED FLAG CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-261030- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 1021 AM MDT SAT AUG 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS MAY DEVELOP OVER THE WYOMING MOUNTAINS ON WEDNESDAY INTO FRIDAY. A FEW OF THESE STORMS MAY DRIFT INTO THE NEBRASKA PANHANDLE ON THESE DAYS. HOWEVER...THESE STORMS ARE NOT EXPECTED TO BECOME STRONG OR SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WEILAND
Nearby
Red Flag Warnings in Wyoming, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.